zbMATH — the first resource for mathematics

Galton-Watson branching processes in a random environment. I: Limit theorems. (English. Russian original) Zbl 1079.60080
Theory Probab. Appl. 48, No. 2, 314-336 (2003); translation from Teor. Veroyatn. Primen. 48, No. 2, 274-300 (2003).
Let \(Z_n= \{Z_n: n\geq 0\}\) denote a Galton-Watson process in an i.i.d. random environment described by the probability generating functions \(f_0,f_1,\dots\) . Set \(X_n:= \log f_{n-1}'(1)\) and denote by \(S= \{S_n: n\geq 0\}\) the random walk generated by the \(X_n\). If \(Z\) is “critical” in a sense, then \(\exp[-\min_{0\leq j\leq n}\,S_j]{\mathbf P}\{Z_n> 0\mid f_0,\dots, f_{n-1}\}\) converges in law as \(n\uparrow\infty\) to a positive finite random variable. Additionally, for a “typical” realization of the environment, \(\{Z_n\mid Z_n> 0\}\) grows as \(\exp[S_n- \min_{0\leq j\leq n} S_j]\) (except a constant factor).

60K37 Processes in random environments
60J80 Branching processes (Galton-Watson, birth-and-death, etc.)
Full Text: DOI